Liver Damage

The liver helps in digestion, rids the body of toxins, and produces cholesterol. Sometimes, liver diseases can be congenital (from birth) or get damaged due to infections, obesity, and excessive alcohol consumption. Damage to the liver can lead to scarring or liver cirrhosis and liver failure, a potentially fatal condition.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Does intake of Xarelto cause an increase in AST and ALT?

Query: Hi doctor, I am taking Xarelto 20 mg daily for DVT from the past four weeks. My blood work shows increased AST, which is double than normal, and ALT, which is triple than normal. Should I take today's dose? I take a lot of medicines for different health conditions. I have attached the photo of my pr...  Read Full »


Dr. Parth R Goswami

Answer: Hello, Welcome to icliniq.com. I have seen the attached prescription (attachment removed to protect patient identity). You are taking Alendronate, Alprazolam, Rivaroxaban, and Simvastatin for your different conditions. For example,¬†Alendronate for osteoporosis, Simvastatin for hyperlipidemia, and R...  Read Full »

What are the possible causes of pain in the right upper quadrant of the abdomen?

Query: Hello doctor, I am 59-years-old male, and I have pain in the right upper quadrant of my abdomen. My laboratory tests shows hemoglobin of 10.6 g/dL and my SGPT is 54.1 units/L, SGOT is 43.63 units/L, FBS is 175 mg/dL. Kindly help.  Read Full »


Dr. Manisha Auradkar Raghunath Auradkar

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Pain in the upper right quadrant is associated with different organs like the liver in hepatomegaly, gall bladder in case of stone or inflammation, and duodenal ulcers. Identifying the exact cause by doing laboratory tests is no...  Read Full »

When to worry about alanine aminotransferase enzyme level?

Query: Hello doctor,I recently had a blood test and an ECG. My ECG report showed sinus rhythm with PACs and poor R wave progression. I would like to know what it all means? Kindly help.  Read Full »


Dr. Bn Bhagat

Answer: Hello, Welcome to icliniq.com. Your blood parameter reports are like complete blood count, white blood cells count, and lipid profile are normal except alanine aminotransferase enzyme and triglycerides, which are elevated. The remaining blood reports are normal with good HDL (high-density lipo...  Read Full »

Will hepatitis B core antibody count be less in blood after five years of infection?

Query: Hi doctor, I am a 29-year-old male of height 1.7 m and weight 58 kg. I was diagnosed with hepatitis B five years ago. I did the tests, and they came as follows: 1) Hepatitis B core antibody - positive. 2) HBc IgM - negative. 3) HBsAb - non-immune. 4) Hepatitis B surface Ab value - 0.54 mIU/mL....  Read Full »


Dr. Radha P H

Answer: Hi, Welcome to icliniq.com. All your test values show that you have active hepatitis B virus infection and that you can spread the disease. Also that there is a chance that if the infection continues, you may get liver damage. Are these tests recently taken or five years ago, when you were fir...  Read Full »

Are my symptoms and elevated liver enzymes due to liver cirrhosis?

Query: Hi doctor, I am a 26-year-old male with a weight of 184 kilograms and a height of five feet seven inches. I am experiencing some weird symptoms for the past three months. I am a recovering binge eating addict. I use to eat fast food two to three times a day usually with meal size after work. Late...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hi, Welcome to icliniq.com. Your weight is slightly higher. Your body mass index is 27.2. Ideally, it should be less than 25. BMI is proportionate of your weight according to your height. So, you have a possibility of having fatty liver disease due to deranged liver function tests. Your FIB-4 (fib...  Read Full »

Based on the reports, please suggest the cause of the sudden changes in the liver.

Query: Hi doctor, I am a 53-year-old male. Before a year, I had painless jaundice. My MRCP report showed a mass on the head of the pancreas. My endoscopic USG showed a stricture in CBD and so a stent was inserted. My bilirubin came down and Whipple procedure was planned. As my TSH was more than 20 mIU/L...  Read Full »


Dr. Arbab Muhammad Kashif Khan

Answer: Hi, Welcome to icliniq.com. You can have two possibilities. You can have long biliary obstruction due to CBD (common bile duct) compression. It can lead to cirrhosis causing biliary cirrhosis. Any abdominal infection can cause portal vein thrombosis. It leads to have a nodular texture in the liver...  Read Full »

What can cause red hives to appear on the body after drinking alcohol?

Query: Hello doctor, I am a male aged 24 years with an overall healthy history. However, I have noticed in the recent past a bunch of red hives on (swollen red-colored, not-painful) different parts of the body (knees, legs, cheek, arms) appearing after drinking beer or wine. This happened now twice in a r...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. I am sorry, but the picture you uploaded (attachments removed to protect the patient's identity) seems a little bit taken far away, not giving me a full description of what it is. Yes, you should get your liver function tests. This will help us to detect any subtle...  Read Full »

Can abusing Co-Codamol result in liver damage and upper abdominal pain?

Query: Hi doctor,I have a history of abusing Co-codamol for two years. Often, I took 30/500 mg several times a day. I have some mild right upper quadrant stomach pain for a few weeks after stopping Co-codamol. Before a year, I took an abdominal ultrasound. My liver function test and urinalysis came back wi...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hi, Welcome to icliniq.com. You have stopped taking Co-codamol now. It is merely impossible to stop using opioid medicines. After stopping it, it is unlikely to have its effects on the body. You have stomach pain after stopping the medicine. It suggests narcotic bowel syndrome (NBS). In this, ...  Read Full »

Can liver failure cause blood in urine and weakness?

Query: Hi doctor,My 73 years old dad is becoming weak day by day, and he is 70 kg by weight and 5.2 inches by height. We consulted the doctor, who told us the urine contains blood, although it is not visible looking at urine. His leg was also swelling, and on medication, it became fine. He also added, it m...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. I can understand you must be very upset about your father. The history you provided provides a little clue of what exactly he is suffering with. Non-visible blood in urine is called microscopic hematuria. Some liver conditions can cause this problem, such as hepatiti...  Read Full »

Can you have hepatitis B without symptoms?

Query: Hello doctor, I am diagnosed with hepatitis B in the blood test. I am not feeling any symptoms right now. Please help me.  Read Full »


Dr. Babu Lal Meena

Answer: Hi, Welcome to icliniq.com. Do the below investigations, and I will review the reports. Then we will decide on the treatment. 1. Liver functions tests (bilirubin, enzymes), HBV DNA (quantitative viral load), HBeAg (hepatitis B e-antigen), anti-HBe, anti-HCV (anti-hepatitis C virus), CBC (complete...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.